Thunderstorm Wind, Izard
- When
- May 1, 8:32 AM CST
- Where
- Izard County, Horseshoe Bend Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.217, -91.750
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 1, 2:35 AM CST, 5 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 AM CDT THU MAY 1 2003 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... MAJOR ISSUES TO CONTEND WITH IN THE SHORT TERM REVOLVE AROUND THE FRONT...SPECIFICALLY POPS...TIMING OF THE FRONT...AND CHANCE OF SEVERE WEATHER. PER LATEST SURFACE DATA...COLD FRONT ROUGHLY FROM NORTHWEST OF PONCA CITY OK TO BETWEEN CHANUTE AND EMPORIA TO JUST SOUTH OF KANSAS CITY. CLOUDS WILL CONTINUE TO INCREASE OVER THE FORECAST AREA AS THE FRONT MOVES CLOSER TODAY. SUFFICIENT INSTABILITY WILL BE PRESENT TO PRODUCE SOME ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING. BIG QUESTION IS IF THERE WILL BE ENOUGH BREAKS IN THE CLOUDS TO ALLOW SUFFICIENT SURFACE HEATING. FRONT PROGGED TO MOVE THROUGH DURING THE OVERNIGHT HOURS...AND STALL CLOSE TO THE ARKANSAS/LOUISIANA BORDER. LEFT SLIGHT CHANCE POPS IN FOR SOUTHEASTERN GROUP OF COUNTIES FOR FRIDAY MORNING DUE TO PROXIMITY OF THE BOUNDARY. THE FRONT BEGINS ITS RETREAT BACK TO THE NORTH AS A WARM FRONT LATE FRIDAY NIGHT...MOVING ACROSS THE FORECAST AREA DURING THE DAY SATURDAY. NOW FOR TEMPS. FOR THE MOST PART...I LIKE THE MAV NUMBERS...AND STAYED CLOSE TO THEM MOST PLACES. .LONG TERM...SUNDAY THROUGH WEDNESDAY... AFTER WARM FRONT ON SATURDAY...SECOND ROUND COMES ON SUNDAY OUT AHEAD OF APPROACHING COLD FRONT. SYSTEM MOVES EAST OF THE FORECAST AREA LATE MONDAY. MADE ADJUSTMENTS IN TEMPERATURES IN THE EXTENDED PERIODS. REMAINDER OF THE FORECAST APPEARS TO BE ON TRACK. FCSTID = 57 HRO 76 55 75 51 / 50 30 10 10 LIT 84 63 82 57 / 30 40 10 10 HOT 84 64 82 59 / 40 30 10 20 PBF 85 64 83 60 / 30 40 10 10 .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT STRETCHES FROM NORTHEAST OKLAHOMA TO CENTRAL MISSOURI THIS MORNING. THIS FRONT WILL MOVE VERY SLOWLY TOWARDS ARKANSAS TODAY...NOT REACHING THE NORTHWEST CORNER OF THE STATE UNTIL LATE IN THE DAY. THE FRONT IS FORECAST TO MOVE ACROSS THE STATE DURING THE NIGHT...REACHING THE SOUTHERN BORDER OF THE STATE BY MORNING. THE ATMOSPHERE OVER THE STATE IS QUITE WARM AND UNSTABLE. SOUTHERLY WINDS WILL CONTINUE TO TRANSPORT MOISTURE NORTHWARD INTO THE STATE FROM THE GULF OF MEXICO. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT. THE ATMOSPHERE WILL BE CAPPED INITIALLY AND THIS WILL INHIBIT THE CHANCE OF THUNDERSTORMS UNTIL THE AFTERNOON. THE CAP IS EXPECTED TO DISSIPATE AND THEN THE THUNDERSTORMS WILL FIRE UP. THERE IS A CHANCE SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE THREAT OF SEVERE WEATHER WILL SHIFT SOUTHWARD DURING THE NIGHT AS THE FRONT MOVES IN THAT DIRECTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FRONT THAT WILL BRING A CHANCE OF SEVERE WEATHER THURSDAY WILL STALL ACROSS CENTRAL LOUISIANA BEFORE MOVING BACK TO THE NORTH AS A WARM FRONT LATE FRIDAY. THIS FRONT IS EXPECTED TO PASS THROUGH THE STATE ON SATURDAY FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL THEN MOVE THROUGH THE REGION SUNDAY AND MONDAY FOR A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE THIS AFTERNOON AND EVENING. 56
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
0918 AM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM SADDLE AR WIND DAMAGE
05/01/03 FULTON TREE DOWN.
22The Little Rock radar (KLZK), 160 km away, was scanning. The volume nearest the first event began at 14:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360851.